Warning

 

Close

Confirm Action

Are you sure you wish to do this?

Confirm Cancel
Member Login
Site Notices
9/22/2017 12:11:25 AM
Posted: 9/24/2005 6:33:59 PM EDT
[Last Edit: 9/25/2005 4:56:44 AM EDT by ArtyZ]
2 months ago I had a back injury and was prescribed Vicodin. I received about 90 pills during a 3 week period. My back healed and I stopped taking any meds.

But then I experienced anxiety, "electric shocks" through my body, distruped sleep patterns, and an overall 'crummy' feeling. It took about 4-5 days to get over these feelings.

Question: For the 'brief' time I was taking pain meds, were these withdrawal symptoms? Could've my body been craving more Vicodin? It was no picnic, that's for sure.

3 weeks and 90 doses dosen't seem like that much, but...? .

Anybody have any experience with this?

Link Posted: 9/24/2005 6:35:37 PM EDT
Absolutely!
Welcome to DTs. You may not have developed a chemical dependency, but your body was diggin it. You were just experiencing the effects of the crap flushing out of your system.
Link Posted: 9/24/2005 6:39:22 PM EDT
I've taken them off and on for over 15 years. Sometimes for several weeks and sometines for a few days. You can get addicted to them, I've heard but I never have. I see them as one of the many tools to be used in the treatment and recovery process. Nothing more.
Link Posted: 9/24/2005 6:41:26 PM EDT
You can become dependent on them. It sucks for a while, and then it will get better.

Look on the bright side, at least it wasn't 3 months of crap you were flushing out of your system...
Link Posted: 9/24/2005 6:42:15 PM EDT
That's about 4.3 tablets a day. Yes, those were withdrawal symptoms. The list of symptoms you can have from withdrawal is very long.

There is no danger from opiate withdrawal unless, for example, someone has serious coronary artery disease and the 'stress' from the withdrawal causes a heart attack. Even then it would be extremely rare. You'd be more likely to get a bleeding ulcer from the aspirin they give heart patients.

How quickly did you taper the medication? That can make a world of a difference.
Link Posted: 9/24/2005 6:47:11 PM EDT
The symptoms will last for a few days followed by some sweating but you should be okay. If you are feeling really anxious talk to your doctor but I think you'll be fine.
Withdrawal dosen't really fuck you up unless you've been taking it for a very long time and/or in high doses.
Link Posted: 9/24/2005 6:48:08 PM EDT

Originally Posted By C-4:
How quickly did you taper the medication? That can make a world of a difference.



Immediately.
Link Posted: 9/24/2005 6:50:13 PM EDT
ive been there..the cravings go away after a few days and ur sleep paterns return to normal..man what i would i give for a bucket of those things right now
Link Posted: 9/24/2005 6:53:27 PM EDT
BTDT. I did six months before surgery on Oxycodone.

I had, shall we say, some worse troubles than you.
Link Posted: 9/24/2005 9:31:45 PM EDT
I had taken some drugs when I had a neck injury flare up for only a week, maybe less, and I felt screwed up for a few weeks afterwards. Whenever I've taken anything like that for even shorter term, like for dental surgery, it works for a few days then it messes up my sleep and stuff.

The neck thing was different though. I broke out in sweats at work and when I tried to sleep at night my eyelids would twitch, I had to put a towel or pillow over my face to hold my eyelids closed.

It's just temporary, hang in there. Sometimes you have to get over the ailment, then you have to get over the medication. Some people mistake these withdrawels for actual diseases and doctors actually prescribe more drugs for it.
Link Posted: 9/24/2005 9:41:18 PM EDT
I've only taken vicodin once and it wasn't for very long. (maybe a week) but the doctor had the meds tapered, like i took two a day for a while, then down to one till it was all gone
Link Posted: 9/25/2005 12:02:32 AM EDT
Those are not withdraw symptoms. DT's are for alcohol withdraw. If you think your addicted go see your doctor. For that short of time period I seriously doubt you were hooked. Of coarse all drugs will have side effects. If you were taling the drug for real legit pain it is very hard to get hooked for the amount of time that you were taking them. Most of my older patients wont take pain meds because their all afraid that they will get "hooked" on them. Science shows otherwise. If you are taking them for legit reasons it is very hard to get addicted to them period. Not that it never happens though.
Link Posted: 9/25/2005 5:21:10 AM EDT
Kicking opiates is kicking opiates. Your body doesnt know the difference between heroin and vicodin.
Link Posted: 9/25/2005 5:24:24 AM EDT
I took Vicadin / Loritab every 4 hours for 4-5 months. When the pain became bearable I just stopped taking them. I didn't have any problems.
Link Posted: 9/25/2005 5:31:46 AM EDT
Attacked by a Rotty,60 something sticthes and 100 10MG Percocets.I was addicted to them until they were gone.IOW,ask for Percocets next time,they go better with Cap'n Morgan's and aren't as addictive
Link Posted: 9/25/2005 5:40:26 AM EDT
Not only do you get all the symptoms posted above, but Hydrocodone also makes you very mean and angry the day after you stop taking them.


Link Posted: 9/25/2005 5:42:03 AM EDT
I heard those bad feelings will go away if you take just one more pill.


Come one, it's just one more, you can quit tomorrow.


Link Posted: 9/25/2005 6:17:23 AM EDT

Originally Posted By kevinR:
Those are not withdraw symptoms. DT's are for alcohol withdraw. If you think your addicted go see your doctor. For that short of time period I seriously doubt you were hooked. Of coarse all drugs will have side effects. If you were taling the drug for real legit pain it is very hard to get hooked for the amount of time that you were taking them. Most of my older patients wont take pain meds because their all afraid that they will get "hooked" on them. Science shows otherwise. If you are taking them for legit reasons it is very hard to get addicted to them period. Not that it never happens though.



I agree. As consumption of pain killers go, that is a pretty moderate amount. Everyone is different, of course, and some people could be more sensitive than others, but it would probably be a rare person who got physical withdrawals over that amount. That's about four pills a day, or one every four waking hours. If you had withdrawals I would think that you would have experienced symptoms earlier, such as when you had more than four hours between pills. I know people who have taken at least twice that much for months at a time without any withdrawal symptoms.

A study done by Johns Hopkins several years back of people taking legitimate medical morphine showed that the addiction rate was about one-third of one percent and, for those who did experience it, it was easily managed by just tapering off the dose.

As always, YMMV but the odds are against it.
Link Posted: 9/25/2005 6:20:38 AM EDT

Originally Posted By Gregory_A:
Attacked by a Rotty,60 something sticthes and 100 10MG Percocets.I was addicted to them until they were gone.IOW,ask for Percocets next time,they go better with Cap'n Morgan's and aren't as addictive



Mixing alcohol with any prescription drug is a good way to die. In fact, most of the deaths from "drug overdose" are probably combinations of alcohol and something else. Even small amounts of alcohol with prescription drugs can cause death. If you mix alcohol with any antibiotic you can pretty well expect your infection to come roaring back worse than before.

If the doctor gives you any pill, you would be well-advised to lay off all alcohol until the prescription is completed.
Link Posted: 9/25/2005 7:09:15 AM EDT
I hear that oxy stuff will give you a rush, then when you get off it you're in a state of Limbaugh?

Just kidding. Best of luck.

M4-AK
Link Posted: 9/25/2005 5:14:06 PM EDT
Oh, the other thing I forgot to mention is drink a bunch of fluids when you take Hydrocodone because it makes you very CONSTIPATED.
Top Top